# SDR IJA2008F00001

- Difficulty date: May 17, 2008
- Submitted: August 6, 2008
- Operation: Air carrier
- Aircraft: N911EM
- Make and model: Snias AS350B2
- Aircraft serial: 3603
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2450 · AC Power Distribution System
- Part: Circuit Breaker
- Part number: 7271825
- Condition: Failed
- Location: Search Light
- Stage of operation: NR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

ON MAY 17, 2008, THE PILOT REPORTED ELECTRIC SYS FAILURE AND MADE A PRECAUTIONARY LANDING DUE TO THE FAILURE,  IN A FIELD.  ON INSP OF THE ACFT, MAINT PERSONNEL FOUND THE ACFT BATTERY DEAD, INSTALLED NEW/ SERVICEABLE BATTERY.  GROUND RAN AC TO TEST SYS.  ON START GENERATOR CAME ON LINE NORMALLY WITH NORMAL OUTPUT.  AT WHICH TIME ACFT WAS REPOSITIONED TO ITS BASE.  REPOSITION FLT TO BASE FOUND ELECTRIC SYS WORKING WITHOUT DEFECTS.  UPON ARRIVAL, THE MECHANIC NOTED THE SEARCH LIGHT WAS INOPERATIVE.  REMOVAL OF THE SEARCH LIGHT BULB FOUND THE BULB HAD BROKEN IN HALF AND THE WIRING HAD SHORTED TO THE SEARCH LIGHT HSG.  THIS CAUSED THE GENERATOR TO TRIP OFF LINE (ELECTRIC SYS FAILURE).  AT THE TIME THE WIRING FOR THE SEARCH LIGHT SHORTED,  THE CIRCUIT BREAKER SHOULD HAVE TRIPPED, TAKING THE SEARCH LIGHT OUT OF THE SYSTEM.  THE CIRCUIT BREAKER WAS REMOVED FROM THE AC AND LOAD TESTED INDEPENDENT OF THE AC SYS, THE CIRCUIT BREAKER WOULD NOT TRIP EVEN UNDER A HIGH LOAD THAN IT WAS RATED.  THE CIRCUIT BREAKER WAS REPLACED WITH A SERVICEABLE CIRCUIT BREAKER OF SAME TYPE.  (K)
